Universal Access and Meaningful Connectivity

color
#6e6700
focus area
Main focus ​​area
show on Landing page
On

IGF 2021 NRIs Collaborative Session: Enabling local smart solutions to close the global digital divides

The coronavirus pandemic has made clearer than ever the pertinence of the digital divide, exposing a wide gap between those who have access to broadband internet and those who do not. This issue does not only exist between high- and low-income countries, but within cities and countries. A report released in February from the company BroadbandNow found the Federal Communications Commission’s estimate that 21 million Americans lack access to broadband actually undercounts the figure by 20 million.

BPF on Local Content

BPF local content – IGF 2019
Thursday November 28, 2019 09:30 - 11:00 

Estrel Saal C

The 2019 edition of the Best Practice Forum on Local Content is focusing on how to create an enabling environment and identifying good practices for the promotion and preservation of linguistic diversity, cultural heritage and local content particularly in contexts where these are at risk as a result of political shifts and upheaval.

Read the draft outcome report: https://www.intgovforum.org/filedepot_downloa

IGF 2019 WS #293 Unlocking the Digital Potential of the DLDC Countries

Additional Speakers

Confirmed Speakers:

  • Hossam Elgamal: Private Sector (Africa) - Confirmed
  • Chenai Chair: Civil Society (Africa) - TBC
  • Jane Coffin: Technical Community (North America) - Confirmed
  • Gbetondji Vivien Assagbe Wotto: Private Sector (Africa) - TBC
  • Mohammed Azizi: Civil Society (Asia) - Confirmed
  • Kossi Amessinou: Government (Africa) - Confirmed
  • Mark Datysgeld: Private Sector/Academia (South America) - Confirmed
  • Mohammed Hagazy: Government (Africa) - Confirmed
  • Goncalo Carrico: Private Sector (Europe) - Confirmed
  • Melissa Sassi: Private Sector (North America) - Confirmed

IGF 2019 WS #315 Youth in IG for Internet ethics & digital inclusion

Additional Speakers

João Pedro Martins (​Delegation of the Youth Department of Council of Europe)

Agenda

11:30 - 11:35 

Introduction of workshop

5 mins

11:35 - 11:40

Introduction of speakers

5 mins

11:40 - 12:05

Panel discussion

25 mins

12:05 - 12:25

Q&A and remarks

20 mins

12:25 - 12:50

Open-floor discussion

25 mins

12:50 - 13:00

Session summary

10 mins

IGF 2019 WS #101
What operator model(s) for digital inclusion?

Additional Speakers

Christoph Steck, Telefónica

Agenda

1)      Setting the scene (5 minutes) - The moderator [Bengt Molleryd] will explain the purpose of the workshop, present statistics regarding connectivity in the world and share some of key questions related to different operator models and their effects in expanding broadband around the world.

2)      Operator models and digital inclusion (25 minutes) - The moderator [Bengt Molleryd] will invite panelists to describe the main trends and initiatives on technology developments and different operator models around the world by answering the following questions:

  • What new business models and technological solutions can assist to narrow the digital broadband divide?
  • What operator models have proven to work well to expand connectivity?

3)      Persisting challenges and possible solutions (25 minutes) - The moderator [Bengt Molleryd] will invite the main panellists to answer the questions:

  • What are the main existing challenges to expand quality and affordable broadband services in underserved areas in a context of the fast changing landscape in telecommunication markets?
  • What tools could be developed to ensure that Internet access is both sustainable and inclusive (for women and girls, older people, people living with disabilities, refugees and other disadvantaged groups)?

4)      Questions and answers (30 minutes) - The moderator [Bengt Molleryd] will open the floor for a section of questions and answers between the audience or panellists.

5)      Wrap-up (5 minutes) – The moderator [Bengt Molleryd] will summarise the main points and wrap up the discussions.

 

IGF 2019 WS #111 Business Innovations Foster Digital Inclusion, Bridge Gaps

Additional Speakers

Sajda Ouachtouki, Disney -- Moderator

Sasha Rubel, UNESCO

Constanze Stypula, Audible, Inc.

Agenda

 

  1. Connecting the “Unconnected” – The Need for both Supply and Demand Technologies Foster the Cultural Dimension of Digital Inclusivity
  2. Tapping Technologies to Enhance Literacy, Foster Freedom of Expression, and Promote the Cultural Dimension of Digital Inclusivity
  3. Technology as an Enabler of Economic Opportunity
  4. Wrap-Up: Technology as a “Cultivator” of Cultural and Societal Inclusion, Economic Opportunity

IGF 2019 WS #104 Integrated Policy Framework Key to Realize Digital Inclusion

Agenda

1. What is the OECD’s Going Digital Integrated Policy Framework and how can it improve policy-making in the digital age?

2. Company, country, organizational examples of initiatives aimed at implementing the Integrated Policy Framework or aspects of it.

3. Challenges encountered in implementing the framework and how they have been addressed. 

4. Striking the Balance – Policies that maximize digital transformation, while also addressing challenges related to privacy and security

5. Toward Public-Private Partnerships and Collaboration – What “Recipe” Delivers to Best Results?